# SDR 98ZZZX1127

- Difficulty date: December 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99295
- Make and model: Cessna 172P
- Aircraft serial: 17276429
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 1
- Part time: 1,620 hours
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

FOLLOWING 45 MINUTES OF FLIGHT, ENGINE BECAME ROUGH.  CARBURETOR HEAT APPLIED, BUT ROUGHNESS THE SAME.  APPLIED FULL POWER AND RETURNED AND ON SHORT FINAL, TOWER REPORTED HEAVY SMOKE.  INSPECTION FOUND ENGINE HAD ONLY 3 QUARTS OF OIL LEFT.  NR 1 CYLINDER PISTON NICKED AND HEAD CRACKED.
